Nebraska, 2012Winter Storm in Nebraska, February 3 to 4, 2012
February 3 to 4, 2012 · NWS OAX · 17 events in 17 counties and zones
A large upper level low pressure system moved from the Rocky Mountains onto the plains. Rain developed ahead of the system and then turned to wet snow during the evening and overnight hours of February 3rd.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large upper level low pressure system moved from the Rocky Mountains onto the plains. Rain developed ahead of the system and then turned to wet snow during the evening and overnight hours of February 3rd. Although north winds increased into the 15 to 30 mph range, blowing and drifting was limited to a degree by the wetness of the snow. However, the wet snow stuck to trees and caused some tree damage and scattered power outages, mainly from west of Lincoln through Lincoln and into the Omaha/Council Bluffs area. Total snow from the storm was generally 8 to 12 inches with amounts that tapered off to a few inches around Norfolk to Tekamah and 3 to 4 inches from the southeast corner of Nebraska into far southwest Iowa. Although many reports from the storm were in the 8 to 12 inch range, a few locations reported a bit more including around 15 inches in David City and a report of around 14 inches near Lincoln.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Feb 3, 6:00 PM CST, 30 minutes earlier.
Area forecast discussion, Feb 3, 6:00 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
600 PM CST FRI FEB 3 2012
.AVIATION...
18Z TAFS FOR KOFK...KOMA AND KLNK.
CONDITIONS AT ALL 3 TAF SITES WILL CONT TO DETERIORATE THIS EVENING
AND INTO THE OVERNIGHT HOURS. UPPER LEVEL STORM SYSTEM OVER KS WILL
CONT TO LIFT TO THE NE AND ALLOW FOR PRECIP TO DVLP AND SHIFT NEWD
INTO THE TAF SITES. MODELS STILL INDC SOME DIFFERENCES IN THE TIMING
OF SWITCHING FM RA TO SN...BUT WILL CONT TO CHANGE THINGS OVER AT
LNK/OFK AROUND 04 AND OMA AROUND 06Z BUT THIS WILL HAVE TO BE
MONITORED. LIFT WILL MAXIMIZE LATE TONIGHT AND INTO ABOUT 14-15Z SAT
AND WILL INCLUDE SOME +SN AT THIS TIME AT LNK/OMA WITH VERTICAL
VISIBILITIES LESS THAN 100 FT. OTHERWISE CONDS WILL START TO IMPROVE
BY LATE MORNING AND CONT TO IMPROVE IN THE AFTN.
BOUSTEAD
&&
...SIGNIFICANT WINTER STORM TO AFFECT THE AREA TONIGHT AND
SATURDAY...
.SHORT TERM...TONIGHT THROUGH MONDAY
ALL EYES ARE ON THE STORM SYSTEM SLOWLY CHURNING OUT OF THE ROCKIES
AND INTO THE PLAINS AREA. SUBJECTIVE 12Z UPPER AIR ANALYSIS
INDICATES BROAD UPPER LOW CENTERED IN SOUTHEAST CO...THOUGH THE
CIRCULATION COVERS AN EXTENT FROM MT/ND THROUGH THE RIO GRANDE.
UPPER-LEVEL JET STREAK WAS ROUNDING THE BASE OF THE UPPER LOW...WITH
UPPER-LEVEL DIVERGENCE IN WESTERN NEB/EASTERN CO. A BROAD AREA OF
850MB MOISTURE WAS IN PLACE FROM THE GULF INTO KS/MO...WITH A
DEVELOPING 850MB LOW ELONGATED FROM CENTRAL KS THORUGH WESTERN TX.
THE 0C LINE AT 850MB EXTENDED FROM NORTHEAST CO INTO WESTENR
NEB...THEN NORTHEASTWARD INTO SOUTHERN MN. 700-500MB LAPSE RATES
WERE FAIRLY STEEP...WITH AN AXIS OF TEMPERATURE DIFFERENCES >20C
FROM WESTERN TX INTO NORTHEAST KS...WHICH HAS CONTRIBUTED TO
THUNDERSTORM DEVELOPMENT THROUGH THE DAY. SURFACE LOW AT 20Z WAS
CENTERED IN THE RED RIVER VALLEY AREA OF SOUTHWEST OK/NORTH
TX...WITH INVERTED TROUGH EXTENDING NORTHWARD THROUGH CENTRAL KS
INTO CENTRAL NEB.
MAIN FORECAST CONCERNS OBVIOUSLY FOCUS ON THE APPROACHING WINTER
STORM...WITH THE BIGGEST ISSUES BEING TIMING THE CHANGEOVER FROM
RAIN TO SNOW AND IDENTIFYING THE AXIS OF HEAVIEST PRECIPITATION.
MODELS ARE COMING INTO BETTER AGREEMENT ABOUT THE MOISTURE
AXIS...WHICH SHOULD FOCUS ALONG THE INTERSTATE 80 CORRIDOR WITH A
SHARP GRADIENT IN BOTH NORTHERN NEB AND CENTRAL KS TO MUCH LIGHTER
AMOUNTS. NORTHERN EDGE OF GRADIENT IS DUE TO NORTHEASTERLY WINDS
BRINGING IN DRIER AIR...AND WILL LIMIT SNOW ACCUMULATIONS IN THE
NORTHERNMOST CWA. SOUTHERN EDGE OF GRADIENT IS ASSOCIATED WITH DRY
SLOTTING. THE CHANGEOVER AREA FROM RAIN TO SNOW WILL PROGRESS FROM
NORTHWEST TO SOUTHEAST THROUGH THE NIGHT...AND BY 12Z...AREAS
ROUGHLY NORTH OF A LINE FROM AROUND RED OAK TO PLATTSMOUTH TO HEBRON
SHOULD BE CHANGED OVER TO SNOW. SOUTHEASTERNMOST NEB AND
SOUTHWESTERN IA MAY NOT CHANGE OVER UNTIL LATE MORNING OR MIDDAY ON
SATURDAY...WHICH WILL REDUCE THEIR SNOW ACCUMULATIONS QUITE A BIT.
TWO THINGS IN ABUNDANCE FOR THIS EVENT ARE DYNAMICAL FORCING AND
MOISTURE. STRONG FRONTOGENETIC BAND WILL LINGER OVER EASTERN NEB
INTO WESTERN IA FOR MUCH OF SATURDAY...WITH LOW STATIC STABILITY
ABOVE THE FRONTOGENETIC BAND ALLOWING DEEP AND EFFICIENT LIFT.
ADDITIONAL POTENTIAL EXISTS FOR CONVECTIVE ENHANCEMENT AS THETA-E
LAPSE RATES INDICATE SOME CONVECTIVE INSTABILITY...THOUGH THE BEST
CHANCE FOR THIS IS MAINLY ON THE WARMER SIDE WHERE PRECIP IS STILL
RAIN. THAT SAID...CONVECTIVE PRECIP COULD LEAD TO DYNAMICAL COOLING
AND ACTUALLY SPEED THE CHANGEOVER...THUS ADDING ANOTHER LAYER OF
UNCERTAINTY. MOISTURE IS IN ABUDANCE OVERHEAD AND UPSTREAM...WITH
GARCIA METHOD INDICATING MIXING RATIO OF 8 G/KG AVAILABLE UPSTREAM
THROUGHOUT SATURDAY. COMBINATION OF STRONG FORCING AND ABUNDANT
MOISTURE COULD CREATE SOME PERIODS OF >1 INCH/HR SNOWFALL
RATES...ESPECIALLY IF CONVECTIVE ENHANCEMENT OCCURS.
MAIN UNCERTAINTY IS THAT PESKY RAIN/SNOW LINE. SNOW AMOUNTS COULD
BE HAMPERED BY A LOW SNOW-LIQUID RATIO AND COMPACTING AS
TEMPERATURES NEAR THE GROUND WILL REMAIN CLOSE TO FREEZING
THROUGHOUT THE EVENT. IN FACT...WOULD NOT EVEN BE SURPRISED TO SEE
SOME AREAS GET A LITTLE MIXY DURING THE DAY ON SATURDAY. HAVE
SLOWED THE TIMING OF CHANGEOVER A TOUCH OVERALL WITH THIS
FORECAST...WITH NO ACCUMULATING SNOW IN THE AREA BEFORE 06Z...AND
SLOWER PROGRESS OF THE CHANGEOVER LINE THROUGH THE EVENT.
ANOTHER FACTOR TO CONSIDER IS THE WINDS. NORTHEAST WINDS OF 15 TO
20KT GUSTING TO AROUND 25KT ARE POSSIBLE THIS EVENING THROUGH MIDDAY
SATURDAY. AFTER RAIN CHANGES TO SNOW...WINDS COULD CREATE
ADDITIONAL REDUCTIONS TO VISIBLITY IN SNOWY AREAS. HOWEVER...ALSO
THINK THAT HEAVY/WET SNOW CHARACTER LIKELY WILL LIMIT AMOUNT OF
BLOWING SNOW LOFTED FROM THE GROUND...ESPECIALLY CONSIDERING THAT
THERE IS NO SNOWPACK ALREADY IN PLACE TO COVER EVEN STUBBLY
VEGETATION. THUS...HAVE KEPT BLOWING SNOW WORDING OUT OF THE
FORECAST.
COMBINATION OF PRO AND CON FACTORS FOR SNOW LEADS TO AN UNCERTAIN
FORECAST WITH A LARGE MARGIN FOR ERROR ON BOTH THE UPPER AND LOWER
SIDES. HAVE INCLUDED AN AXIS OF 6-9 INCHES FROM ROUGHLY
ONAWA-DENISON-HARLAN TO ROUGHLY COLUMBUS-SEWARD-FRIEND. HIGHER
AMOUNTS COULD OCCUR WITH FASTER CHANGEOVER AND CONVECTIVE
ENHANCEMENTS...WHILE LOWER AMOUNTS COULD OCCUR WITH SLOWER
CHANGEOVER AND LOWER SNOW-LIQUID RATIOS. ON THE NORTH SIDE...HAVE A
FAST DROPOFF TO AMOUNTS OF AROUND AN INCH IN KNOX-CEDAR COUNTIES DUE
TO DRY AIR INTRUSION. ON THE SOUTH SIDE...HAVE A VERY UNCERTAIN 2-4
INCHES THAT IS HIGHLY DEPENDENT ON CHANGEOVER AND COULD BE ON THE
GENEROUS SIDE.
SNOW SHOULD END FROM NORTH TO SOUTHEAST ON SATURDAY
EVENING....LEAVING QUIET WEATHER FOR THE NEXT FEW DAYS. WITHOUT A
SIGNIFICANT COLD AIR PUSH...TEMPS SHOULD RETURN TO THE 30S AT LEAST
DURING THE DAY...WITH LOWER AMOUNTS OVER THE HEAVIEST SNOW
BAND...AND PUSHING 40 DEGREES WHERE LITTLE OR NO SNOW OCCURS.
MAYES
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
DRY WEATHER IS EXPECTED THROUGH THE PERIOD WITH NEARLY NORMAL
TEMPERATURES. ANOTHER WEATHER SYSTEM IS FORECAST TO MOVE THROUGH THE
PLAINS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...BUT AGAIN TRENDS ARE
SHIFTING THE BRUNT OF THE SYSTEM JUST SOUTH ACROSS KANSAS AND
MISSOURI...THUS REMOVED THE 20 PERCENT CHANCE OF SNOW DURING THIS
PERIOD THAT WE PREVIOUSLY HAD FORECAST. TEMPERATURES OVER THE NEWLY
EXPECTED SNOW PACK MAY ALSO BE LIMITED TO JUST NEAR FREEZING FOR
SEVERAL DAYS...BUT STILL SHOULD HELP TO MELT A LITTLE BIT THROUGH
THE WEEK.
DEWALD
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
SATURDAY NIGHT FOR NEZ030>034-042>045-050>053-065>067-078-
088.
WINTER WEATHER ADVISORY FROM 6 AM SATURDAY TO MIDNIGHT CST
SATURDAY NIGHT FOR NEZ068-089>093.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST
SATURDAY FOR NEZ015>018.
IA...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
SATURDAY NIGHT FOR IAZ043-055-056-069-079-080.
WINTER WEATHER ADVISORY FROM 6 AM SATURDAY TO MIDNIGHT CST
SATURDAY NIGHT FOR IAZ090-091.
&&Hazardous weather outlook, Feb 3, 3:36 PM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
336 PM CST FRI FEB 3 2012
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-041145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
336 PM CST FRI FEB 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND SATURDAY
RAIN WILL CHANGE TO SNOW ACROSS THE AREA TONIGHT INTO SATURDAY
MORNING...WITH SNOW CONTINUING THROUGHOUT SATURDAY. THE HEAVIEST
BAND OF SNOW WILL DEVELOP ROUGHLY ALONG THE INTERSTATE 80 CORRIDOR
IN CENTRAL TO EASTERN NEBRASKA...WHERE WIDESPREAD 6 TO 9 INCH SNOW
TOTALS ARE EXPECTED. LOCALLY HIGHER AMOUNTS OF AROUND A FOOT ARE
POSSIBLE WITHIN THAT BAND. THE HEAVY SNOW IS EXPECTED TO EXTEND
INTO WEST CENTRAL IOWA...WHERE 5 TO 8 INCHES OF SNOW IS POSSIBLE
ALONG THE INTERSTATE 80 CORRIDOR. ON EITHER SIDE OF THE
BAND IN EASTERN NEBRASKA AND WESTERN IOWA...SNOW TOTALS OF 2 TO 4
INCHES ARE POSSIBLE...TAPERING TO AROUND AN INCH IN NORTHERN
NEBRASKA. NORTHEAST WINDS OF AROUND 15 TO 30 MPH MAY CONTRIBUTE TO
REDUCING VISIBILITIES AS WELL.
CONTINUE TO MONITOR THE LATEST WEATHER FORECAST INFORMATION FOR
UPDATES REGARDING THE WINTER STORM.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY
SNOW WILL MOVE OUT OF THE AREA THROUGH SATURDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY...BUT
REPORTS OF SNOW AMOUNTS THROUGHOUT AND AT THE END OF THE STORM ARE
APPRECIATED.
MAYES
Winter Storm, Boone
- When
- February 3, 6:30 PM CST to February 4, 9:30 AM CST
- Where
- Boone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.707, -98.067 (the zone’s center; the record gives no point)
Snowfall of around 6 inches fell across much of Boone county, with 5-6 inches reported from Loretto to near Albion.
Winter Storm, Douglas
- When
- February 3, 11:00 PM CST to February 4, 5:30 PM CST
- Where
- Douglas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
Snowfall of 8 to 10 inches fell across Douglas county with around 9 inches measured at the NWS office near Valley and at Eppley Airfield. Some reports of around 10 inches were received from the western parts of Omaha. The heavy wet snow caused some tree damage and also sporadic power outages across the county.
Winter Storm, Sarpy
- When
- February 3, 11:00 PM CST to February 4, 5:30 PM CST
- Where
- Sarpy forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.113, -96.112 (the zone’s center; the record gives no point)
Snowfall of around 9 inches fell across much of Sarpy county with 9.5 inches measured near Gretna and 9 inches in Bellevue among the highest reported in the county. The heavy wet snow caused some tree damage and also sporadic power outages across the county.
Winter Storm, Washington
- When
- February 3, 11:00 PM CST to February 4, 5:00 PM CST
- Where
- Washington forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.531, -96.222 (the zone’s center; the record gives no point)
Snowfall of 6 to 8 inches likely fell across the county based on surrounding observations.
Winter Storm, Lancaster
- When
- February 3, 11:00 PM CST to February 4, 6:30 PM CST
- Where
- Lancaster forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
Snowfall of 8 to over 11 inches fell across much of Lancaster county, with 11 to 14 inches reported around the Lincoln area, including around 11 inches officially for Lincoln. The heavy wet snow caused scattered tree damage in the county, and the fallen tree branches caused scattered power outages. LES reported 5,413 homes lost power for a time in the Lincoln area alone.
Winter Storm, Saline
- When
- February 3, 11:00 PM CST to February 4, 6:30 PM CST
- Where
- Saline forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
Snowfall of 5 to 9 inches fell across Saline county with 9 inches near Friend and 8 inches in Crete and Dorchester among the highest received in the county. The heavy wet snow caused some scattered tree damage and power outages in the county and Norris Public Power reported that 700 customers lost power in Saline and Lancaster counties.
Winter Storm, Seward
- When
- February 3, 11:00 PM CST to February 4, 6:30 PM CST
- Where
- Seward forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.872, -97.139 (the zone’s center; the record gives no point)
Snowfall of 7 to 12 inches fell across Seward county with around 12 inches near Milford and 9 inches in Seward among the highest. The heavy wet snow caused some scattered tree damage and power outages in the county.
Winter Storm, Butler
- When
- February 3, 11:00 PM CST to February 4, 4:00 PM CST
- Where
- Butler forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.226, -97.132 (the zone’s center; the record gives no point)
Snowfall of 8 to as much as 15 inches fell across Butler county with 15 inches reported in David City for the highest amount received from this storm in eastern Nebraska. The heavy wet snow caused scattered tree damage and power outages in the county.
Winter Storm, Saunders
- When
- February 3, 11:00 PM CST to February 4, 4:00 PM CST
- Where
- Saunders forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.226, -96.637 (the zone’s center; the record gives no point)
Snowfall of around 8 inches was reported across much of Saunders county with 8.5 inches measured near Cedar Bluffs and 8 inches at Weston and Wahoo.
Winter Storm, Dodge
- When
- February 3, 11:00 PM CST to February 4, 4:00 PM CST
- Where
- Dodge forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.578, -96.654 (the zone’s center; the record gives no point)
Snowfall of around 8 or 9 inches was reported across much of Dodge county with 9 inches recorded at Uehling and 8 inches in Fremont among the highest in the county.
Winter Storm, Cuming
- When
- February 3, 11:00 PM CST to February 4, 3:00 PM CST
- Where
- Cuming forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.916, -96.787 (the zone’s center; the record gives no point)
Snowfall of around 6 inches was reported across much of Cuming county with 6 inches reported at West Point.
Winter Storm, Colfax
- When
- February 3, 11:00 PM CST to February 4, 3:00 PM CST
- Where
- Colfax forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.574, -97.086 (the zone’s center; the record gives no point)
Snowfall of around 8 inches likely fell across much of Colfax county based on observations from surrounding sites.
Winter Storm, Platte
- When
- February 3, 11:00 PM CST to February 4, 1:30 PM CST
- Where
- Platte forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.571, -97.521 (the zone’s center; the record gives no point)
Snowfall of around 8 inches fell across much of Platte county, especially the southeast half, with around 8 inches reported in the Columbus area.
Winter Storm, Gage
- When
- February 3, 11:30 PM CST to February 4, 9:30 PM CST
- Where
- Gage forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.262, -96.689 (the zone’s center; the record gives no point)
Snowfall of 5 to 7 inches fell across much of Gage county with 7 inches reported at Adams among the highest.
Winter Storm, Cass
- When
- February 4, 12:00 AM CST to 6:30 PM CST
- Where
- Cass forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.910, -96.141 (the zone’s center; the record gives no point)
Snowfall of 8 to 11 inches fell across Cass county with 11 inches reported in Eagle and 8 inches at Plattsmouth. The heavy wet snow caused some tree damage and a few power outages.
Winter Storm, Otoe
- When
- February 4, 12:00 AM CST to 6:30 PM CST
- Where
- Otoe forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.649, -96.135 (the zone’s center; the record gives no point)
Snowfall of 6 to 8 inches fell across much of Otoe county based on observations from surrounding sites.
Winter Storm, Burt
- When
- February 4, 2:00 AM CST to 3:00 PM CST
- Where
- Burt forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Snowfall of around 6 to 8 inches likely fell across much of Burt county based on satellite imagery and observations from surrounding communities.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, February 3 to 4, 2012$1.2 million · EF2 · 11 events
- Blizzard and Winter Storm in Nebraska, February 3 to 4, 20121 death · 15 events
- Tornado and Flash Flooding in Louisiana, February 3 to 4, 2012$360,000 · EF1 · 7 events
- Flash Flooding and Flood in Texas, February 3 to 4, 2012$123,000 · 2 in hail · 29 events
- Damaging Wind and Lightning Strike in Arkansas, February 3, 2012$410,000 · 61 kt wind · 2 events
- Flash Flooding and Hail in Mississippi, February 3, 2012$76,000 · 1 in hail · 5 events
- Winter Storm in Nebraska, February 3 to 4, 201224 events
- Flash Flooding and Hail in Texas, February 3 to 4, 20121.25 in hail · 15 events
- Blizzard in Alaska, February 3 to 6, 201211 events
- Heavy Snow and Winter Weather in Kansas, February 3 to 4, 20129 events
- Flash Flooding and Damaging Wind in Louisiana, February 3 to 4, 2012$12,000 · 50 kt wind · 3 events
- Hail in Oklahoma, February 3, 20121.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356698, 356655, 356656, 356657, 356667, 356669, 356671, 356673, 356675, 356677, 356680, 356682, 356696, 356665, 356661, 356664, 357301.